MAUDE Adverse Event Report: GRIFOLS DIAGNOSTIC SOLUTIONS INC. PROCLEIX ULTRIO ELITE ASSAY; HIV/HCV/HBV DEVICE

GRIFOLS DIAGNOSTIC SOLUTIONS INC. PROCLEIX ULTRIO ELITE ASSAY; HIV/HCV/HBV DEVICE
Catalog Number 9051171
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6)2025 grifols was notified that the national blood service zimbabwe in zimbabwe tested sample id (b)(6) on (b)(6)2025 using ultrio elite ml 708074 screening and discriminatory assays.All gave nonreactive results.The sample was also serology tested with the following results: hbsag positive, negative for hiv combo and anti-hcv.The following is a summary of the ultrio elite ml 708074 testing completed on (b)(6)2025 for sample id (b)(6): ultrio elite nonreactive with an s/co of 0.06.Ultrio elite dhbv nonreactive with an s/co of 0.00.Ultrio elite dhcv nonreactive with an s/co of 0.00.Ultrio elite dhiv nonreactive with an s/co of 0.12.The following is a summary of the serology testing completed on (b)(6)2025 for sample id (b)(6): hbsag reactive with an s/co 1.97.Hbsag reactive with an s/co 1.91.Hbsag reactive with an s/co 1.81.Hiv combo nonreactive with an s/co 0.08.Anti0hcvii nonreactive with and s.Co of 0.05.Grifols is working with the distributor to determine if sample is available for investigational testing in order to complete quantification of the hbv viral load of the sample to determine if it is below the limit of detection of the ultrio elite screening and dhbv assays.The investigation at grifols is currently in progress.Worklist reports for the ultrio elite runs at the customer site were reviewed.Analysis of calibrator and ic values shows normal values.Review of the device history record (dhr) for procleix ultrio elite ml 708074 was performed.Dhr review confirmed that the master lot performed as expected and met all qc release specificity and sensitivity criteria.An update to this report will be filed when the investigation is completed.
 
Event or Problem Description
On 12sep2025 grifols was notified that the national blood service zimbabwe in zimbabwe tested sample id (b)(6) on (b)(6) 2025 using ultrio elite ml 708074 screening and discriminatory assays.All gave nonreactive results.The sample was also serology tested with the following results: hbsag positive, negative for hiv combo and anti-hcv.The following is a summary of the ultrio elite ml 708074 testing completed on (b)(6) 2025 for sample id (b)(6): ultrio elite nonreactive with an s/co of 0.06, ultrio elite dhbv nonreactive with an s/co of 0.00, ultrio elite dhcv nonreactive with an s/co of 0.00, ultrio elite dhiv nonreactive with an s/co of 0.12.The following is a summary of the serology testing completed on (b)(6) 2025 for sample id (b)(6): hbsag reactive with an s/co 1.97, hbsag reactive with an s/co 1.91, hbsag reactive with an s/co 1.81, hiv combo nonreactive with an s/co 0.08, anti0hcvii nonreactive with and s.Co of 0.05.Grifols is working with the distributor to determine if sample is available for investigational testing in order to complete quantification of the hbv viral load of the sample to determine if it is below the limit of detection of the ultrio elite screening and dhbv assays.The investigation at grifols is currently in progress.Worklist reports for the ultrio elite runs at the customer site were reviewed.Analysis of calibrator and ic values shows normal values.Review of the device history record (dhr) for procleix ultrio elite ml 708074 was performed.Dhr review confirmed that the master lot performed as expected and met all qc release specificity and sensitivity criteria.An update to this report will be filed when the investigation is completed.The customer provided the ultrio elite screening and dhbv worklists.The calibrator and ic values look consistent and in the expected range for each target.There is no indication that there was any run performance issue that caused the ue nonreactive result for the sample in question and there were no instrument errors.Multiple requests for additional sample testing were attempted.Grifols requested that, if available, additional sample from the donation be sent to grifols san diego for investigational testing but local regulations prevent the site from shipping the sample.Local quantitative testing was explored as an alternative testing option, however, it was unable to be completed.The ultrio elite package insert (ultrioelite-7.0-ifu-en.Pdf) 95% detection probability of 4.3 iu/ml with 95% fiducial limits of 3.8 - 5.0 iu/ml for the hbv who (97/750) international standard on the ultrio elite screening assay and 4.5 iu/ml with 95% fiducial limits of 4.0 - 5.3 iu/ml on the ultrio elite dhbv assay.A sample with an hbv concentration at or below the limits of detection for the ultrio elite screening or dhbv assays listed above would be expected to give results with inconsistent reactivity.Review of the qc release data and a previous events search in the grifols complaint system did not indicate an hbv sensitivity issue with the assay.The root cause of the nonreactive ultrio elite screening and dhbv results could not be determined due to lack of sample for investigational testing.Without performing quantitation testing to determine if the hbv concentration of the sample is above the limits of detection of the ultrio elite screening and dhbv assays, grifols could not confirm the root cause of the nonreactive ue results but review of the qc release data and a previous events search in the grifols complaint system indicate that the assay is working as designed.No additional information will be received and this is the final report.

Brand Name
PROCLEIX ULTRIO ELITE ASSAY
Common Device Name
HIV/HCV/HBV DEVICE
Manufacturer (Section D)
GRIFOLS DIAGNOSTIC SOLUTIONS INC.
4560 horton street
emeryville 94608
Manufacturer Contact
sumit khurana
10808 willow court
san diego, CA 92127
8585240293
MDR Report Key23223655
Report Number2032600-2025-00004
Device Sequence Number18515444
Product Code QHO
Combination Product (Y/N)N
Initial Reporter CountryZI
PMA/510(K) Number
BL 125652
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date03/15/2026
Device Catalogue Number9051171
Device Lot Number708074
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2025
Supplement Date Received by Manufacturer09/12/2025
Initial Report FDA Received Date10/06/2025
Supplement Report FDA Received Date05/11/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device N
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown